Alert archive / Washington / Small Craft Advisories in 2021
Small Craft Advisory 216, NWS Seattle, WA
NWS Seattle, WA issued this small craft advisory at Oct 5, 2021, 8:48 PM PDT. It took effect at Oct 6, 2021, 12:00 AM PDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Oct 5, 2021, 8:48 PM PDT (03:48 UTC)
- In effect from
- Oct 6, 2021, 12:00 AM PDT
- Expired
- Oct 6, 2021, 8:56 AM PDT
- In force
- 9 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted.
578 WHUS76 KSEW 060348 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 848 PM PDT Tue Oct 5 2021 PZZ135-061200- /O.CAN.KSEW.SC.Y.0215.000000T0000Z-211006T0600Z/ /O.NEW.KSEW.SC.Y.0216.211006T1300Z-211006T1900Z/ Puget Sound and Hood Canal- 848 PM PDT Tue Oct 5 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO NOON PDT WEDNESDAY... * WHAT...South winds 15 to 25 kt. * WHERE...Puget Sound and Hood Canal. * WHEN...From 6 AM to noon PDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ132-134-061200- /O.CAN.KSEW.SC.Y.0215.000000T0000Z-211006T1200Z/ /O.NEW.KSEW.SC.Y.0216.211006T0700Z-211006T1300Z/ East Entrance U.S. Waters Strait Of Juan De Fuca-Admiralty Inlet- 848 PM PDT Tue Oct 5 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM PDT WEDNESDAY... * WHAT...Southeast winds 15 to 25 kt. * WHERE...East Entrance U. S. Waters Strait Of Juan De Fuca and Admiralty Inlet. * WHEN...From midnight tonight to 6 AM PDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ133-061200- /O.CAN.KSEW.SC.Y.0215.000000T0000Z-211006T1200Z/ /O.NEW.KSEW.SC.Y.0216.211006T0700Z-211006T1900Z/ Northern Inland Waters Including The San Juan Islands- 848 PM PDT Tue Oct 5 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON PDT WEDNESDAY... * WHAT...South to southeast winds 15 to 25 kt. * WHERE...Northern Inland Waters Including The San Juan Islands. * WHEN...From midnight tonight to noon PDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ130-131-060500- /O.CAN.KSEW.SC.Y.0215.000000T0000Z-211006T0600Z/ West Entrance U.S. Waters Strait Of Juan De Fuca- Central U.S. Waters Strait Of Juan De Fuca- 848 PM PDT Tue Oct 5 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds are forecast to be 20 knots or less. $$ PZZ150-153-156-170-173-176-061200- /O.EXT.KSEW.SC.Y.0215.000000T0000Z-211007T0100Z/ Coastal Waters From Cape Flattery To James Island Out 10 Nm- Coastal Waters From James Island To Point Grenville Out 10 Nm- Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm- Coastal Waters From Cape Flattery To James Island 10 To 60 Nm- Coastal Waters From James Island To Point Grenville 10 To 60 Nm- Coastal Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm- 848 PM PDT Tue Oct 5 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM PDT WEDNESDAY... * WHAT...West to southwest winds 15 to 25 kt and seas 8 to 10 ft at 9 seconds. * WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater out to 60 nm. * WHEN...Until 6 PM PDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
2 follow-up statements
749 WHUS76 KSEW 060919 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 219 AM PDT Wed Oct 6 2021 PZZ135-061730- /O.EXT.KSEW.SC.Y.0216.211006T0919Z-211006T1900Z/ Puget Sound and Hood Canal- 219 AM PDT Wed Oct 6 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON PDT TODAY... * WHAT...South winds 15 to 25 kt. * WHERE...Puget Sound and Hood Canal. * WHEN...Until noon PDT today. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ150-153-156-170-173-176-061730- /O.EXT.KSEW.SC.Y.0215.000000T0000Z-211006T1900Z/ Coastal Waters From Cape Flattery To James Island Out 10 Nm- Coastal Waters From James Island To Point Grenville Out 10 Nm- Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm- Coastal Waters From Cape Flattery To James Island 10 To 60 Nm- Coastal Waters From James Island To Point Grenville 10 To 60 Nm- Coastal Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm- 219 AM PDT Wed Oct 6 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON PDT TODAY... * WHAT...West winds 15 to 25 kt and seas 8 to 10 ft at 9 seconds. * WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater out to 60 nm. * WHEN...Until noon PDT today. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ132-134-061300- /O.CON.KSEW.SC.Y.0216.000000T0000Z-211006T1300Z/ East Entrance U.S. Waters Strait Of Juan De Fuca-Admiralty Inlet- 219 AM PDT Wed Oct 6 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT EARLY THIS MORNING... * WHAT...Southerly wind 15 to 25 kt. * WHERE...East Entrance U. S. Waters Strait Of Juan De Fuca and Admiralty Inlet. * WHEN...From midnight tonight to 6 AM PDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ133-061730- /O.CON.KSEW.SC.Y.0216.000000T0000Z-211006T1900Z/ Northern Inland Waters Including The San Juan Islands- 219 AM PDT Wed Oct 6 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON PDT TODAY... * WHAT...Southerly wind 15 to 25 kt. * WHERE...Northern Inland Waters Including The San Juan Islands. * WHEN...From midnight tonight to noon PDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
294 WHUS76 KSEW 061556 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 856 AM PDT Wed Oct 6 2021 PZZ150-153-156-170-173-176-061700- /O.CAN.KSEW.SC.Y.0215.000000T0000Z-211006T1900Z/ Coastal Waters From Cape Flattery To James Island Out 10 Nm- Coastal Waters From James Island To Point Grenville Out 10 Nm- Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm- Coastal Waters From Cape Flattery To James Island 10 To 60 Nm- Coastal Waters From James Island To Point Grenville 10 To 60 Nm- Coastal Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm- 856 AM PDT Wed Oct 6 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds have eased this morning and are expected to remain 10-20 knots. $$ PZZ133-135-061700- /O.CAN.KSEW.SC.Y.0216.000000T0000Z-211006T1900Z/ Northern Inland Waters Including The San Juan Islands- Puget Sound and Hood Canal- 856 AM PDT Wed Oct 6 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds have eased this morning and are expected to remain 10-20 knots. $$ For more information from the National Weather Service visit http://weather.gov/seattle
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this small craft advisory went out at Oct 5, 2:51 PM PDT, 5 hours 57 minutes earlier.
Area forecast discussion, Oct 5, 2:51 PM PDT, 5 hours 57 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
251 PM PDT Tue Oct 5 2021
.SYNOPSIS...A system of fronts will continue to make their way
through the Western Washington area this afternoon and evening.
There remains a chance of thunderstorms mainly off shore this
afternoon and evening but moving inland later. A brief period of
quieter weather Thursday into Friday. Then a series of systems
moving in this weekend. With the strongest system expected Sunday
into Monday.
&&
.SHORT TERM /TONIGHT THROUGH FRIDAY/...A surface low currently
situated just off shore will move inland tonight and will cause
winds to shift fairly quickly. Additionally, there are already
some pop up convective showers offshore associated this this low.
While none are currently producing lightning there is certainly
the potential. The potential for these showers and storms will
move move inland as the low moves onshore.
Some showers could could linger around Thursday morning but
overall conditions should be mostly dry throughout the region as
the axis of a trough extends southward. This troughy pattern will
keep cool temperatures around for the rest of the work week.
Highs are expected to be in the low to mid 50s with lows in the
40s for the lowlands. While Friday should remain mostly dry for
the Interior, a frontal system will be moving. This will increase
the chances of rain throughout the day.
Butwin
.LONG TERM /SATURDAY THROUGH TUESDAY/...The system on Friday will
continue to make its way through the area Saturday with chance of
rain increasing as the next weather system approaches. This
second system will begin to move through Sunday and is expected to
bring widespread rain and dropping snow levels. During the early
morning hours of Sunday snow levels are expected to be above 6000
feet, but will drop throughout the day to around 3000 ft. Models
are in agreement that this could be the first system to bring snow
to the mountain passes this season. With temperatures staying
cold, especially in the mountains, road temperatures will be have
to be monitored carefully. Not only for the potential for snow
accumulation but for any freezing that may occur.
Butwin
&&
.AVIATION...A front is pushing east today across the region with
another low pressure system remaining just offshore. This will
maintain widespread showers, but expect mix of VFR to MVFR conditions
for most locations except under heavier showers. Air mass will
remain somewhat unstable near the coast overnight, though pockets of
lower clouds may develop across interior portions of the area. The
mountains and foothills will be obscured through much of the period.
Showers decrease through the day on Wednesday with lifting ceilings
expected.
KSEA...Mix of MVFR/VFR expected through evening, with steadier rain
pushing east of terminal and more widespread showers arriving from
the west at times. Breezy southerly surface winds continue this
evening, remaining southerly but easing a bit Wednesday.
&&
.MARINE...Will allow the gale warnings to expire at 3 PM given
the passage of the strongest winds, though expect continued advisory
strength winds over most waters into the evening. Ongoing strong
showers will also provide for gusty and erratic winds at times
tonight, especially over the coastal waters.
Seas will hold at 8 to 10 feet and remain steep and wind-dominated
into the evening. Expect another round of showers and breezy winds
to continue on Wednesday, but quieter marine conditions are expected
into Thursday as weak high pressure moves across the waters. Another
strong front approaches over the weekend, for another round of
stronger winds and building seas.
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...Wind Advisory until 3 PM PDT this afternoon for Admiralty Inlet
Area-San Juan County-Western Skagit County-Western Whatcom
County.
PZ...Small Craft Advisory until 5 AM PDT Wednesday for Admiralty
Inlet-Coastal Waters From Cape Flattery To James Island 10
To 60 Nm-Coastal Waters From Cape Flattery To James Island
Out 10 Nm-Coastal Waters From James Island To Point
Grenville 10 To 60 Nm-Coastal Waters From James Island To
Point Grenville Out 10 Nm-Coastal Waters From Point
Grenville To Cape Shoalwater 10 To 60 Nm-Coastal Waters
From Point Grenville To Cape Shoalwater Out 10 Nm-East
Entrance U.S. Waters Strait Of Juan De Fuca-Northern Inland
Waters Including The San Juan Islands.
Gale Warning until 3 PM PDT this afternoon for Admiralty Inlet-
Coastal Waters From Cape Flattery To James Island 10 To 60
Nm-Coastal Waters From Cape Flattery To James Island Out 10
Nm-Coastal Waters From James Island To Point Grenville 10
To 60 Nm-Coastal Waters From James Island To Point
Grenville Out 10 Nm-Coastal Waters From Point Grenville To
Cape Shoalwater 10 To 60 Nm-Coastal Waters From Point
Grenville To Cape Shoalwater Out 10 Nm-East Entrance U.S.
Waters Strait Of Juan De Fuca-Northern Inland Waters
Including The San Juan Islands.
Small Craft Advisory until 11 PM PDT this evening for Central
U.S. Waters Strait Of Juan De Fuca-Puget Sound and Hood
Canal-West Entrance U.S. Waters Strait Of Juan De Fuca.
&&
www.weather.gov/seattleNearby
Small Craft Advisories in Washington, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.